MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM; PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 74027242
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery due to instability.The insert was exchanged.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A clinical evaluation was conducted and confirms no clinically relevant documentation was provided; therefore, a thorough medical investigation could not be performed.It was reported that approximately 16 months post implantation, the patient required an insert exchange/revision (from a 11mm bcs to 15mm constrained) due to knee laxity.Per communication, ¿ there was no reason to believe they were in any way damaged or faulty¿.The root cause remains unknown.The patient impact beyond the reported laxity and subsequent revision could not be concluded.No further medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include poor surgical technique or device selection.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEML, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9857704
Report Number1020279-2020-00945
Device Sequence Number11396287
Product Code JWH
UDI-Device Identifier00885556177662
UDI-Public00885556177662
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027242
Device Catalogue Number74027242
Device Lot Number17DM08079
Initial Date Received by Manufacturer 06/01/2019
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR